Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 62, NWS Pueblo, CO

June 28, 2013El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 28, 2013, 8:44 PM MDT for El Paso County, Colorado. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2013, 8:44 PM MDT (02:44 UTC)
Expired
Jun 28, 2013, 9:45 PM MDT
In force
61 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 52 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 8:56 PM MDTHAIL 1.25Colorado Springs, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 499 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
499 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
3098 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

429 
WUUS55 KPUB 290244
SVRPUB
COC041-290345-
/O.NEW.KPUB.SV.W.0062.130629T0244Z-130629T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
844 PM MDT FRI JUN 28 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 945 PM MDT

* AT 844 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
  BLACK FOREST...AND MOVING SOUTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  COLORADO SPRINGS...AIR FORCE ACADEMY...BLACK FOREST...PEYTON...
  FALCON...PETERSON AFB...SCHRIEVER AFB...ELLICOTT...SECURITY AND
  FOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3862 10430 3864 10487 3913 10486 3914 10436
TIME...MOT...LOC 0243Z 330DEG 15KT 3910 10470

HAIL...1.00IN
WIND...60MPH

$$
4 follow-up statements
799 
WWUS55 KPUB 290255
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
855 PM MDT FRI JUN 28 2013

COC041-290345-
/O.CON.KPUB.SV.W.0062.000000T0000Z-130629T0345Z/
EL PASO CO-
855 PM MDT FRI JUN 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL EL
PASO COUNTY UNTIL 945 PM MDT...

AT 855 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTRAL
COLORADO SPRINGS...AND MOVING SOUTH AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...PETERSON AFB...SECURITY AND FOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3895 10465 3863 10459 3864 10487 3894 10486
TIME...MOT...LOC 0255Z 356DEG 15KT 3885 10476

HAIL...1.00IN
WIND...60MPH

$$
636 
WWUS55 KPUB 290305
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
905 PM MDT FRI JUN 28 2013

COC041-290345-
/O.CON.KPUB.SV.W.0062.000000T0000Z-130629T0345Z/
EL PASO CO-
905 PM MDT FRI JUN 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL EL
PASO COUNTY UNTIL 945 PM MDT...

AT 900 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTRAL
COLORADO SPRINGS...AND MOVING SOUTH AT 20 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...SECURITY AND FOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3895 10465 3863 10459 3864 10487 3894 10486
TIME...MOT...LOC 0304Z 359DEG 18KT 3880 10476

HAIL...1.25IN
WIND...<50MPH

$$
310 
WWUS55 KPUB 290330
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
930 PM MDT FRI JUN 28 2013

COC041-290345-
/O.CON.KPUB.SV.W.0062.000000T0000Z-130629T0345Z/
EL PASO CO-
930 PM MDT FRI JUN 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL EL
PASO COUNTY UNTIL 945 PM MDT...

AT 929 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTRAL 
COLORADO SPRINGS...AND MOVING SOUTH AT 20 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...SECURITY AND FOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3895 10468 3895 10465 3863 10459 3864 10487
      3890 10486
TIME...MOT...LOC 0330Z 359DEG 18KT 3880 10478

HAIL...1.00IN
WIND...<50MPH

$$
878 
WWUS55 KPUB 290340
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
940 PM MDT FRI JUN 28 2013

COC041-290351-
/O.EXP.KPUB.SV.W.0062.000000T0000Z-130629T0345Z/
EL PASO CO-
940 PM MDT FRI JUN 28 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EL PASO COUNTY WILL
EXPIRE AT 945 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3895 10468 3895 10465 3863 10459 3864 10487
      3890 10486
TIME...MOT...LOC 0341Z 359DEG 18KT 3874 10478

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:15 PM MDT, 5 hours 29 minutes earlier.

Area forecast discussion, Jun 28, 3:15 PM MDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT FRI JUN 28 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 256 PM MDT FRI JUN 28 2013

...MORE STORMS FOR THE PLAINS LATER TODAY...

THE TWO MAIN CONCERNS THIS AFTERNOON/TONIGHT AND TOMORROW ARE THE
CHANCES OF SEVERE THUNDERSTORMS ACROSS THE I-25 CORRIDOR AND EASTERN
PLAINS...AND HEAVY PRECIPITATION IN AND AROUND BURN AREAS.

CURRENTLY...A SMALL CIRCULATION 20 TO 30 MILES NNW OF COS...WITH ASSOCIATED
QUASISTATIONARY BOUNDARY...IS HELPING TO ENHANCE THUNDERSTORM
DEVELOPMENT ALONG THE HIGHER TERRAIN. ESPECIALLY IN TELLER COUNTY
WHERE NUMEROUS CG STRIKES HAVE BEEN DETECTED WITH A STRONG CELL
CURRENTLY MOVING SOUTHWARD TOWARDS CANON CITY. THE 12Z GFS40 PV15
ALSO SHOWS A WEAK MIDLEVEL DISTURBANCE COMING THROUGH THE
NORTHWEST FLOW AROUND 00Z TONIGHT. THESE INGREDIENTS...ALONG WITH
DEWPOINTS IN THE 30'S AND 40'S ALONG THE I-25 CORRIDOR...WILL AID
IN KEEPING THUNDERSTORMS GOING AFTER SUNSET. SOME OF THESE STORMS
COULD BRIEFLY BECOME SEVERE...MINALY DUE TO GUSTY OUTFLOW WINDS.

LATER TONIGHT...THE HRRR/RAP/NAM12 CONTINUE TO INDICATE
THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE PLAINS THROUGH 06Z. THE
MODELS...ESPECIALLY THE HRRR AND RAP...SEEM A BIT OVERDONE ON THE
MOISTURE (CURRENT TD IN LHX IS 26)...BUT STILL FEEL ISOLATED
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PLAINS TONIGHT.
THE PRIMARY THREAT FROM THESE STORMS WILL LIKELY BE WIND...BUT IF
MOISTURE DOES RETURN VIA A NORTHEASTERLY SURGE AS THE RAP AND HRRR
FORECAST...SOME SMALL HAIL IS POSSIBLE AS 0-6KM BULK SHEAR IS
30-40KTS ACROSS THE PLAINS.

THE NAM12/GFS/EC ALL SHOW ANOTHER...MORE SIGNIFICANT...DISTURBANCE
IN THE NORTHWEST FLOW PUSHING THROUGH THE AREA SATURDAY MORNING.
THIS DISTURBANCE WILL DROP A COLD FRONT THROUGH THE AREA AROUND 12Z
SATURDAY. THIS WILL CREATE GUSTY NORTHEASTERLY WINDS AND HELP DROP
700MB TEMPERATURES TO AROUND 11C...LEADING TO COOLER MAX
TEMPERATURES AND INCREASED MOSITURE ACROSS THE FORECAST AREA.
THUNDERSTORMS ARE LIKELY ONCE AGAIN ACROSS THE MOUNTAINS DURING
THE LATE MORNING AND AFTERNOON. CURRENT ACTIVE BURN AREAS SUCH AS
THE WEST FORK COMPLEX AND EAST PEAK FIRES...ALONG WITH THE WALDO
CANYON SCAR...WILL NEED TO MONITORED FOR FLOODING POTENTIAL
TOMORROW AFTERNOON. THE POTENTIAL WILL EXIST ONCE AGAIN FOR
ISOLATED SEVERE STORMS ACROSS THE EASTERN PLAINS DUE TO THE
INCREASE IS MOISTURE. -PJC

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 256 PM MDT FRI JUN 28 2013

...COOLER TEMPERATURES WITH CONTINUED CHANCES OF RAIN...AND FLASH
FLOODING CONCERNS FOR THE BURN SCARS...

AN ACTIVE PERIOD IS EXPECTED AS THE UPPER LEVEL RIDGE AXIS SHIFTS
WEST AND REMAINS CENTERED THROUGH THE GREAT BASIN. NORTHERLY FLOW
ALOFT IS EXPECTED ACROSS COLORADO THROUGH AT LEAST TUESDAY. AT THE
SURFACE...EXPECT EAST TO SOUTHEAST UPSLOPE SURFACE FLOW TO
CONTINUE WITH DEWPOINTS IN THE 50S ACROSS THE PLAINS SUNDAY.
MODELS SHOW A WEAK DISTURBANCE MOVING THROUGH THE FLOW ALOFT
SUNDAY AND CURRENT MODEL TIMING SHOWS IT MOVING THROUGH SOUTHEAST
COLORADO DURING PEAK HEATING. WITH COOLER AIRMASS IN PLACE...CAPES
IN THE 1000-1500J/KG RANGE ALONG THE SOUTHEAST COLORADO MOUNTAINS...
EXPECT TO HAVE ANOTHER DAY OF CONVECTION FIRING BY EARLY AFTERNOON
OVER THE HIGHER ELEVATIONS. PRIMARY CONCERN WOULD BE FOR LOCALLY
HEAVY RAINFALL TO IMPACT ONE OF THE BURN SCARS
SUNDAY...HOWEVER...WITH ENOUGH SURFACE HEATING...
INSTABILITY...AND FAVORABLE WIND SHEAR PROFILES...A FEW OF THE
STORMS COULD BECOME STRONG TO SEVERE. THIS GENERAL PATTERN
CONTINUES THROUGH TUESDAY ALTHOUGH CAPES AND DEWPOINTS DECREASE
MONDAY AND TUESDAY WHICH WILL LIMIT THE COVERAGE...INTENSITY...AND
RAINFALL POTENTIAL OF THUNDERSTORMS.

ON WEDNESDAY...A STRONG UPPER LEVEL DISTURBANCE MOVES SOUTH
THROUGH THE BACKSIDE OF THE TROF AXIS AND CLOSES OFF OVER THE HIGH
PLAINS THURSDAY. GFS FORECASTS THE CLOSED LOW TO RETROGRADE FRIDAY
TO SOUTHWESTERN SOUTH DAKOTA. THE ECMWF KEEPS THE CLOSED LOW
FARTHER SOUTH...OVER WESTERN KS AND THE OK/TX PANHANDLES. THE GFS
SCENARIO...WHICH HAS BEEN CONSISTENT FOR A FEW RUNS NOW...KEEPS
SOUTHEAST COLORADO IN A COOL AND ACTIVE PATTERN WITH THUNDERSTORM
CHANCES EACH DAY FROM WEDNESDAY THRU FRIDAY. THE ECMWF SCENARIO
KEEPS BEST PRECIPITATION CHANCES TO THE SOUTH AND EAST OF THE CWA.
STILL EXPECT THE COOLER TEMPERATURES AND INCREASED RELATIVE
HUMDITIES TO BRING SOME RELIEF TO WILDFIRE THREAT. STARK

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 256 PM MDT FRI JUN 28 2013

THUNDERSTORMS AND ASSOCIATED OUTFLOW WINDS WILL CONTINUE TO BE THE
MAIN CONCERN AT KALS...KCOS...AND KPUB TONIGHT AND SATURDAY
AFTERNOON. THE BEST CHANCE FOR THUNDERSTORMS WILL BE AT KCOS AND THE
SURROUNDING MOUNTAINS. MVFR CONDITIONS WILL BE POSSIBLE LATER THIS
AFTERNOON AND EVENING AT KCOS. VFR CONDITIONS ARE EXPECTED AT KALS
AND KPUB THROUGH SATURDAY EVENING. -PJC

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...PJC
LONG TERM...STARK
AVIATION...PJC
Hazardous weather outlook, Jun 28, 11:34 AM MDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1134 AM MDT FRI JUN 28 2013

COZ058>089-093>099-291745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1134 AM MDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST AND SOUTH
CENTRAL COLORADO EARLY THIS AFTERNOON AS A WEAK DISTURBANCE MOVES
THROUGH THE AREA. THE MAIN THREAT FROM STORMS WILL BE LIGHTNING AND
LOCALLY GUSTY WINDS. BY LATE AFTERNOON OR EARLY EVENING...A STRONG
STORM OR TWO MAY DEVELOP OVER THE PALMER DIVIDE...AND MOVE
SOUTHWARD ON TO THE EASTERN PLAINS. HAIL UP TO AN INCH IN DIAMETER
AND WIND GUSTS TO 50 MPH COULD OCCUR WITH THESE STORMS. LOCALLY
HEAVY RAINFALL IS POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY
ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. THE MAIN THREAT WITH
THUNDERSTORMS WILL BE SMALL HAIL...LIGHTNING...WIND GUSTS UP TO
40 MPH...AND LOCALLY HEAVY RAINFALL. HOWEVER...ONE OR TWO
THUNDERSTORMS ACROSS THE I-25 CORRIDOR AND SOUTHEAST PLAINS COULD
BECOME STRONG TO SEVERE SATURDAY AFTERNOON AND EVENING...WITH
LARGE HAIL UP TO 1 1/2 INCHES IN DIAMETER AND DAMAGING WINDS
POSSIBLE. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING ON THE FLOOD
PRONE BURN SCARS BOTH DAYS. THIS WILL BE MOST LIKELY TO OCCUR FOR
THOSE BURN SCARS IN AND NEAR THE SOUTHEAST MOUNTAINS...INCLUDING
WALDO...EAST PEAK...BLACK FOREST...AND THE ROYAL GORGE BURN SCARS.
IF YOU ARE IN OR NEAR THESE BURN SCARS OVER THE WEEKEND...BE
PREPARED TO SEEK HIGHER GROUND IF HEAVY RAIN OCCURS.

LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH SCATTERED
THUNDERSTORMS ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS...PARTICULARLY
ON SUNDAY...AS DEEPER MOISTURE PENETRATES INTO THE VALLEYS.

COOLER WEATHER WILL PERSIST THROUGH NEXT WEEK WITH ISOLATED TO
SCATTERED THUNDERSTORMS POSSIBLE EACH DAY. THE MOUNTAINS WILL SEE
THE BEST CHANCE FOR THUNDERSTORMS WITH LIGHTNING...LOCALLY HEAVY
RAINFALL...AND SMALL HAIL POSSIBLE WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER THE EASTERN COLORADO PLAINS.

81/40

In the hours before

Special weather statement, Jun 28, 5:13 PM MDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
513 PM MDT FRI JUN 28 2013

COZ069-070-072-073-087-282345-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-DEL NORTE
VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-NORTHERN SANGRE DE
CRISTO MOUNTAINS ABOVE 11000 FT-NORTHERN SANGRE DE CRISTO MOUNTAINS
BETWEEN 8500 AND 11000 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER
BASIN BELOW 7500 FT-
513 PM MDT FRI JUN 28 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME SOUTHEASTERN SAGUACHE COUNTY IN CENTRAL COLORADO...
  NORTHEASTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO...
  EXTREME NORTH CENTRAL COSTILLA COUNTY IN SOUTH CENTRAL COLORADO...
  EXTREME SOUTH CENTRAL CUSTER COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...

AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GREAT SAND DUNES...OR 32 MILES NORTHEAST OF
ALAMOSA...WHICH WAS MOVING TOWARD THE SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  GREAT SAND DUNES.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

PJC
Special weather statement, Jun 28, 5:41 PM MDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
541 PM MDT FRI JUN 28 2013

COZ076-081-083-290015-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-NORTHWESTERN FREMONT
COUNTY ABOVE 8500FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S
PEAK BETWEEN 7500 AND 11000 FT-
541 PM MDT FRI JUN 28 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
  SOUTHWESTERN TELLER COUNTY IN CENTRAL COLORADO...

AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF CRIPPLE CREEK...OR 25 MILES
WEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTH AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  CRIPPLE CREEK.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 45 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

PJC
Special weather statement, Jun 28, 5:56 PM MDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
556 PM MDT FRI JUN 28 2013

COZ074-087-290030-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000
FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
556 PM MDT FRI JUN 28 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...

AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FARISITA...OR 42 MILES
NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE SOUTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  EAST PEAK WILDFIRE BURN AREA.
  LA VETA.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM. MODERATE TO HEAVY RAIN IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

PJC
Special weather statement, Jun 28, 6:03 PM MDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
603 PM MDT FRI JUN 28 2013

COZ095-096-290115-
EASTERN KIOWA COUNTY-WESTERN KIOWA COUNTY-
603 PM MDT FRI JUN 28 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...

AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF KIT CARSON...OR 38 MILES
SOUTHWEST OF BURLINGTON...WHICH WAS MOVING TOWARD THE SOUTH AT 15
MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL
KIOWA COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 28, 6:49 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
649 PM MDT FRI JUN 28 2013

COZ081>083-290145-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-PIKES PEAK ABOVE 11000
FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500
AND 11000 FT-
649 PM MDT FRI JUN 28 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO...
  SOUTHEASTERN TELLER COUNTY IN CENTRAL COLORADO...

AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF VICTOR...OR 25 MILES WEST OF
MIDWAY...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  EXTREME NORTHEASTERN CANON CITY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 28, 8:35 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
835 PM MDT FRI JUN 28 2013

COZ081-084-085-290445-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
835 PM MDT FRI JUN 28 2013

A THUNDERSTORM WILL MOVE SOUTH THROUGH EL PASO COUNTY THROUGH
930 PM MDT. THIS STORM WILL BRUSH THE WALDO CANYON BURN SCAR.
UP TO 2 TENTHS OF AN INCH OF RAIN IS EXPECTED TO FALL AT THIS
TIME. THIS AMOUNT OF RAIN IS NOT CURRENTLY ANTICIPATED TO
RESULT IN MAJOR RUNOFF PROBLEMS.  HOWEVER...THE STORM IS
STILL DEVELOPING...AND RAPIDLY. PLEASE STAY TUNED FOR FURTHER
UPDATES AND POSSIBLE WARNINGS.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:05 PM MDTSevere Thunderstorm WarningPUBEl Paso40 min
Jun 28, 8:55 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jun 29, 4:29 PM MDTSevere Thunderstorm WarningPUBKiowa46 min
Jun 29, 5:13 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa62 min
Jun 29, 5:26 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa49 min
Jun 29, 5:31 PM MDTSevere Thunderstorm WarningPUBKiowa44 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.